Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 67, NWS Paducah, KY

April 2, 20254 counties in Illinois; Gibson County, Posey County, Indiana

NWS Paducah, KY issued this tornado warning at Apr 2, 2025, 7:39 PM CDT for 4 counties in Illinois; Gibson County, Posey County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2025, 7:39 PM CDT (00:39 UTC)
Expired
Apr 2, 2025, 8:30 PM CDT
In force
51 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Posey County, IN

The radar

The Evansville,IN radar (KVWX), 24 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:40 PM CDTFUNNEL CLOUD2 Sw Bone Gap, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 2:52 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

495 
WFUS53 KPAH 030039
TORPAH
ILC047-185-191-193-INC051-129-030130-
/O.NEW.KPAH.TO.W.0067.250403T0039Z-250403T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
739 PM CDT Wed Apr 2 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Northern White County in southeastern Illinois...
  Eastern Wayne County in south central Illinois...
  Wabash County in southeastern Illinois...
  Edwards County in southeastern Illinois...
  Central Gibson County in southwestern Indiana...
  North central Posey County in southwestern Indiana...

* Until 830 PM CDT.

* At 739 PM CDT, severe thunderstorms capable of producing a tornado
  were located along a line extending from near Parkersburg to 6
  miles southwest of West Salem to 9 miles southeast of Fairfield,
  moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  West Salem and Albion around 745 PM CDT.
  Grayville and Lancaster around 750 PM CDT.
  Mount Carmel around 800 PM CDT.
  Patoka around 815 PM CDT.
  Owensville around 820 PM CDT.

Other locations impacted by these tornadic storms include Burnt
Prairie, Allendale, Browns, Hazleton, Keensburg, Springerton,
Bellmont, Griffin, Golden Gate, and Phillipstown.

This includes the following highways...
 Interstate 64 in Indiana between Mile Markers 1 and 13.
 Interstate 64 in Illinois between Mile Markers 113 and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3857 8815 3857 8765 3854 8767 3851 8765
      3847 8775 3845 8773 3842 8774 3843 8766
      3846 8766 3845 8760 3850 8759 3849 8755
      3851 8755 3847 8753 3813 8779 3814 8837
      3818 8837 3845 8818 3860 8817 3860 8815
TIME...MOT...LOC 0039Z 266DEG 35KT 3861 8810 3846 8810 3827 8827 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Diegan

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 4:09 PM CDT, 3 hours 30 minutes earlier. Its key messages:

  • A major severe weather outbreak is anticipated this afternoon and evening, possibly into the overnight; strong tornadoes, very large hail, and damaging winds are expected.
  • Ahead of the storms, very strong south winds will continue to gust 40-55 mph at times today.
  • Historically high forecast rainfall amounts of up to a foot will lead to significant and widespread flooding Wednesday through Sunday.
  • Additional rounds of severe storms are possible Thursday and especially Friday night into Saturday.
Area forecast discussion, Apr 2, 4:09 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
409 PM CDT Wed Apr 2 2025

.KEY MESSAGES...

- A major severe weather outbreak is anticipated this afternoon
  and evening, possibly into the overnight; strong tornadoes,
  very large hail, and damaging winds are expected.

- Ahead of the storms, very strong south winds will continue to
  gust 40-55 mph at times today.

- Historically high forecast rainfall amounts of up to a foot
  will lead to significant and widespread flooding Wednesday
  through Sunday.

- Additional rounds of severe storms are possible Thursday and
  especially Friday night into Saturday.

&&

.UPDATE...
Issued at 409 PM CDT Wed Apr 2 2025

As noted in the previous SWOMCD a few discrete supercells have
formed in west Tennessee in a very favorable environment for
tornadoes. The PAH VWP shows about 340 m2/s2 of 0-1km SRH LAPS
and SPC mesoscale analysis shows about 2500 J/kg of MLCAPE with
temperature working into the 80s. Cell clusters to the west of
the area in Missouri have not maintained strong organization yet
but bowing segments are beginning to become evident in northern
Arkansas on cells that have a trajectory into southeast
Missouri. The general expectation is low level shear will
become stronger over the next two to three hours as this
activity approaches posing a significant risk for tornadoes, and
potentially strong tornadoes as well as an evolving risk for
damaging winds and large hail.

 &&

.DISCUSSION...
Issued at 106 PM CDT Wed Apr 2 2025

     Rare and dangerous pattern emerges with particularly
dangerous severe weather and flash flood threats through
Saturday...

A dangerous severe weather situation is developing across the
region this afternoon. Thunderstorms are increasing in intensity
across MO/AR amid subtle ascent from the right exit region of a
130-140 kt jet max to the northwest with a weak embedded
shortwave. Cloud tops are cooling on this activity to the west
and the more subtle lift and shear orientation have kept this
activity more discrete so far.

Rich and deep boundary layer moisture is streaming in from the
lower Mississippi where dewpoints are in the 70s with 7.5-8.0
C/km mid level lapse rates. VWP and model deep layer shear is
45-55kt and 0-1km shear is 31-35 kts with a long looping
hodograph giving 0-1km SRH around 300-350 m2/s2. A weakening
capping inversion is holding off a line of showers that have
formed from Fulton to about Mt. Vernon, IN. We expect this cap
will hold until the upper trough gets a little closer.

The storms in MO/AR will enter an increasingly volatile and
likely increase in intensity. STP values of 3-7 are anticipated
as this broken line of storms approaches. Mixed modes with
clusters of storms, bow echoes and supercells are expected. Each
of which could pose a tornado or significant damaging wind
threat. Destructive tornadoes (EF3+) would be entirely possible
in this parameter space and SPC has highlighted they expect EF3+
tornadoes somewhere in the ongoing High Risk area which
includes much of the Paducah CWA. Rainfall rates will be extreme
as precipitable water values reach 1.9" to 2.0" inches which is
more than 0.3" more than climatological record. With the very
steep lapse rates initially very large hail will also be
possible.

This activity should be strong enough to form cold pools
sufficient to push the cold front behind these storms all the
way through despite the parallel upper level flow. However
continued large scale ascent during the day Thursday will keep
rain and thunderstorms possible although the risk of severe
weather should be mitigated somewhat as actual surface based
instability should be limited making hail the main threat if
things go like they are anticipated.

Friday the surface front shifts back west across the area
putting the region in 68-71 degree dewpoints. We end up in the
right exit region of a broad jet max with a trough over the
intermountain west. More vigorous thunderstorms with tornado,
wind, hail risk will then develop in the late afternoon and
evening with especially heavy rain, with PWATs back above 1.8".

The actual upper trough then moves through Saturday bringing a
continued severe risk. From Friday into Saturday midday may be
the heaviest rain of the event. The new forecast maintains storm
total precip over 10 inches across most of western Kentucky,
with 6-8 inches to the northwest and north of there.
Significant, and potentially catastrophic impacts remain
entirely possible and are likely somewhere in the watch area. We
maintain a PDS flash flood watch through the duration for this
event.

A cold front sweeps through Saturday putting us in a cooler and
much less chaotic airmass and pattern.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1143 AM CDT Wed Apr 2 2025

High based cumulus and strong south to southwest winds will
continue through the afternoon. A cluster of strong to severe
storms will move east through the afternoon. Very strong winds
and isolated tornadoes will be possible with the area of storms.
Light to moderate rain will persist behind the front through
most of the TAF period.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until midnight CDT tonight for ILZ075>078-
     080>094.
     Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...Wind Advisory until midnight CDT tonight for MOZ076-086-087-
     100-107>112-114.
     Flood Watch through Sunday morning for MOZ076-086-087-100-
     107>112-114.
IN...Wind Advisory until midnight CDT /1 AM EDT/ tonight for INZ081-
     082-085>088.
     Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Wind Advisory until midnight CDT tonight for KYZ001>022.
     Flood Watch through Sunday morning for KYZ001>022.

&&

UPDATE...JGG
DISCUSSION...JGG
AVIATION...JGG
Hazardous weather outlook, Apr 2, 1:19 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
119 PM CDT Wed Apr 2 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031830-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
119 PM CDT Wed Apr 2 2025 /219 PM EDT Wed Apr 2 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A major outbreak of severe storms with strong, long track
tornadoes, very large hail, and damaging winds is expected across
the Quad State this afternoon and evening, and possibly into the
overnight hours. Storms will move to the northeast at 60-70 mph.

The storms will eventually form into a line tonight, mainly over
west Kentucky. The line may become stationary resulting in heavy
rainfall and possibly some flooding problems. A Flood Watch is in
effect for the entire region.

A Wind Advisory is in effect for the entire region until midnight.
South winds may gust 40 to 55 mph at times ahead of the storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Multiple rounds of showers and thunderstorms with heavy rainfall
are expected Thursday through Saturday night. A Flood Watch is in
effect for this entire period. Significant flash flooding and
rapid rises on area rivers are likely. River flooding is already
forecast in some locations. The worst flash flooding threat will
be Friday night through Saturday night.

In addition, to the heavy rainfall and flooding concerns, severe
storms will be possible over much of the region Thursday afternoon
and night, and again Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested tonight across the entire area and
will likely be required as needed through Saturday.

JGG

In the hours before

Local storm report, Apr 2, 7:10 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
710 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Hail             4 NW Oak Grove          36.72N 87.46W
04/02/2025  E0.75 Inch       Christian          KY   Public

            Report from mPING: Dime (0.75 in.).

&&

BM
Local storm report, Apr 2, 7:12 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
712 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tornado          4 S Qulin               36.54N 90.25W
04/02/2025                   Butler             MO   Law Enforcement

            Power poles down and roof damage to 2
            structures.

&&
Local storm report, Apr 2, 7:14 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
714 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             1 S Perryville          37.71N 89.88W
04/02/2025  E0.75 Inch       Perry              MO   Public

            Report from mPING: Dime (0.75 in.).

&&

BM
Local storm report, Apr 2, 7:22 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
722 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Funnel Cloud     Junction                37.73N 88.24W
04/02/2025                   Gallatin           IL   Trained Spotter

&&

BM
Local storm report, Apr 2, 7:25 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
725 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Funnel Cloud     1 NE Bellmont           38.39N 87.90W
04/02/2025                   Wabash             IL   Emergency Mngr

&&

BM
Local storm report, Apr 2, 7:36 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
736 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     Funnel Cloud     2 NNE Mount Carmel      38.44N 87.75W
04/02/2025                   Wabash             IL   Emergency Mngr

&&

BM

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:03 PM CDTTornado WarningPAHHamilton, Jefferson, Wayne, White42 min
Apr 2, 7:04 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne, White41 min
Apr 2, 7:04 PM CDTSevere Thunderstorm WarningPAHGallatin, Hardin, Pope, Saline26 min
Apr 2, 7:10 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Johnson, Pulaski, Union50 min
Apr 2, 7:11 PM CDTTornado WarningPAHEdwards, Wabash34 min
Apr 2, 7:14 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHEdwards, Franklin, Hamilton, Jefferson, Saline, Wabash and 3 more46 min
Apr 2, 7:20 PM CDTTornado Warning Tornado observedPAHJackson, Johnson, Union, Williamson40 min
Apr 2, 7:24 PM CDTTornado WarningPAHGallatin, White51 min
Apr 2, 7:24 PM CDTTornado WarningPAHAlexander36 min
Apr 2, 7:28 PM CDTTornado WarningPAHJohnson, Union, Williamson47 min
Apr 2, 7:41 PM CDTTornado WarningPAHAlexander34 min
Apr 2, 7:46 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHGallatin, Hamilton, Saline, White, Williamson44 min
Apr 2, 7:53 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Hardin, Johnson, Massac, Pope, Pulaski52 min
Apr 2, 7:54 PM CDTTornado Warning Tornado observedPAHGallatin, Hardin, Johnson, Pope, Saline, Williamson51 min
Apr 2, 8:18 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHEdwards, Gallatin, Saline, Wabash, White42 min
Apr 2, 8:18 PM CDTTornado WarningPAHMassac, Pope42 min
Apr 2, 8:28 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHGallatin, Hardin62 min
Apr 2, 8:32 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHMassac, Pope43 min
Apr 2, 8:37 PM CDTTornado WarningPAHWabash, White38 min
Apr 2, 8:47 PM CDTTornado WarningPAHMassac, Pope28 min
Apr 2, 8:53 PM CDTFlash Flood WarningPAHEdwards, Wabash, White6 hr
Apr 2, 9:09 PM CDTFlash Flood WarningPAHHardin, Pope6 hr
Apr 3, 11:11 AM CDTRiver Flood WarningPAHFranklin, Williamson17 days
Apr 3, 11:11 AM CDTRiver Flood WarningPAHJackson22 days
Apr 3, 11:51 AM CDTRiver Flood WarningPAHGallatin, Wabash, White18 days
Apr 3, 12:39 PM CDTRiver Flood WarningPAHAlexander, Jackson, Union9 days
Apr 3, 12:39 PM CDTRiver Flood WarningPAHAlexander8 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHGallatin, Hardin21 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHHardin, Pope21 days
Apr 3, 1:48 PM CDTRiver Flood WarningPAHPulaski22 days
Apr 3, 1:48 PM CDTRiver Flood WarningPAHAlexander, Pulaski23 days
Apr 3, 1:48 PM CDTRiver Flood WarningPAHMassac, Pope19 days
Apr 3, 1:48 PM CDTRiver Flood WarningPAHPope19 days
Apr 2, 8:08 PM CDTTornado WarningPAHGibson, Pike, Posey, Vanderburgh, Warrick52 min
Apr 2, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHGibson, Pike, Posey, Vanderburgh, Warrick50 min
Apr 2, 8:54 PM CDTTornado WarningPAHGibson, Posey, Spencer, Vanderburgh, Warrick38 min
Apr 2, 9:06 PM CDTTornado WarningPAHGibson, Pike, Vanderburgh, Warrick39 min
Apr 2, 9:08 PM CDTSevere Thunderstorm WarningPAHGibson, Pike, Spencer, Vanderburgh, Warrick52 min
Apr 2, 9:20 PM CDTTornado WarningPAHSpencer, Warrick40 min
Apr 2, 9:50 PM CDTFlash Flood WarningPAHSpencer, Vanderburgh, Warrick5 hr
Apr 2, 10:00 PM CDTTornado WarningPAHSpencer28 min
Apr 2, 10:27 PM CDTTornado WarningPAHSpencer18 min
Apr 3, 11:48 AM CDTRiver Flood WarningPAHGibson16 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHSpencer, Vanderburgh, Warrick16 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHPosey, Vanderburgh21 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHPosey20 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHSpencer12 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHPosey, Vanderburgh21 days
Apr 3, 12:45 PM CDTRiver Flood WarningPAHPosey, Vanderburgh, Warrick14 days

Nearby

Tornado Warnings in Illinois, 2025Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.